Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 10, 2017, 10:23 PM EDT for Duval County, Nassau County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2017, 10:23 PM EDT (02:23 UTC)
- Expired
- Sep 11, 2017, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 150 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
506
WGUS52 KJAX 110223
FFWJAX
FLC031-089-110530-
/O.NEW.KJAX.FF.W.0008.170911T0223Z-170911T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
1023 PM EDT SUN SEP 10 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Northeastern Nassau County in northeastern Florida...
Northeastern Duval County in northeastern Florida...
* Until 130 AM EDT
* At 1022 PM EDT, Doppler radar indicated heavy rain across the
warned area. As much as an inch of rain has already fallen in the
last warned area within 30 minutes. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Jacksonville, Jacksonville International Arpt, Arlington, Yulee,
Oceanway, Riverside, San Marco and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3067 8150 3048 8145 3033 8157 3028 8174
3061 8170 3072 8163
$$
JACKSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:41 PM EDT, 7 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 2:41 PM EDT, 7 hours 42 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
241 PM EDT Sun Sep 10 2017
.SHORT TERM...This afternoon-Monday night...Irma rainbands are
beginning to enter the area and with them, the tornado threat will
continue to increase from south to north through tonight. Expect
conditions across northeastern Florida and southeastern Georgia to
deteriorate further tonight as Irma moves north over the western
part of the Florida peninsula with winds increasing and heavy
rainfall across the entire area. See the Hurricane Local Statement
for more details about the Irma forecast and impacts.
Conditions won't begin to improve behind Irma until at least
Monday afternoon. Rainfall will quickly drop off Monday night as
dry air moves in on the back side of the storm. However, flooding
impacts are likely to continue even after the rain ends. Only
minor forecast updates this afternoon in the short term with all
eyes on Irma.
.LONG TERM...Tuesday-Sunday...Irma is expected to be to the
northwest Tuesday, with weak high pressure building over the
forecast area. Expecting a primarily dry day for Tuesday with
subsidence under the ridge. A moist south to southwesterly flow
is expected for Wednesday with showers and storms developing with
diurnal heating. This pattern will continue into Thursday. A great
deal of uncertainty in the forecast late in the week into the
weekend. The extended range models are looping Hurricane Jose
around this week, such that it is located to the East of the
region over the upcoming weekend. The location of this system
would have a significant impact on the overall pattern over the
region, even if it stays well East. At this time the forecast will
reflect the potential of this system to be to the East. The
forecast for next weekend will then be refined this week as the
track of Jose can better be determined.
&&
.AVIATION...Conditions will continue to deteriorate this evening.
Rain bands will continue producing restrictions, with wind speeds
increasing. Winds will remain strong throughout this 18z TAF
period due to hurricane Irma.
&&
.MARINE...Conditions will continue to deteriorate through
Monday as Hurricane Irma is forecast to track over the western
Florida peninsula. A Hurricane Warning is in effect for the NE FL
waters and a Hurricane Watch and Tropical Storm Warning are in
effect for the SE GA waters.
Effects from Irma will begin to subside late Monday, but seas
aren't likely to drop below 7 ft until late Tuesday in the
nearshore waters and Wednesday across the offshore waters. Behind
Irma, winds will turn to out of the south Monday night and slowly
decrease through Tuesday. Winds and seas look relatively benign
Wednesday and Thursday, but focus will then shift to the track of
Hurricane Jose, which could impact the waters, even from afar,
later this week and next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 77 63 84 / 100 100 40 10
SSI 75 82 71 86 / 100 100 30 10
JAX 75 81 69 88 / 100 100 20 10
SGJ 76 84 72 88 / 100 100 20 10
GNV 72 79 69 87 / 100 100 20 10
OCF 74 80 70 88 / 100 100 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through Monday evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Hurricane Watch for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Hurricane Warning for Coastal waters from Fernandina Beach to
St. Augustine FL out 20 NM-Coastal waters from St.
Augustine to Flagler Beach FL out 20 NM-Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
&&
Struble//McGinnisHazardous weather outlook, Sep 10, 6:09 AM EDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 609 AM EDT Sun Sep 10 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-101800- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 609 AM EDT Sun Sep 10 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 10, 8:18 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
818 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TORNADO 4 NNW ST. AUGUSTINE 29.95N 81.33W
09/10/2017 St. Johns FL 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN. ROOF DAMAGE ON 5TH
AVENUE NEAR VILLANO BEACH.
&&
AKLocal storm report, Sep 10, 8:21 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
821 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TORNADO 4 N ST. AUGUSTINE 29.95N 81.31W
09/10/2017 St. Johns FL BROADCAST MEDIA
MEDIA PASSED ON REPORT BY PUBLIC OF POSSIBLE TORNADO AT
VILANO BEACH AT 4TH STREET.
&&
AKLocal storm report, Sep 10, 9:15 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TROPICAL STORM FLAGLER BEACH 29.47N 81.13W
09/10/2017 FLAGLER FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED A WIND GUST OF 60 MPH.
&&
WCORLESSLocal storm report, Sep 10, 9:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
948 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLOOD 5 SE ANDALUSIA 29.45N 81.40W
09/10/2017 FLAGLER FL EMERGENCY MNGR
A NUMBER OF SECONDARY ROADS IN THE DAYTONA NORTH AREA ARE
IMPASSABLE.
&&
ASHASHYLocal storm report, Sep 10, 9:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
959 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM 2 WNW FORT CAROLINE 30.40N 81.53W
09/10/2017 DUVAL FL MESONET
MESONET STATION MEASURED SUSTAINED WINDS OF 35 MPH FROM
THE NE WITH A GUST OF 50 MPH.
&&
WCORLESSLocal storm report, Sep 10, 10:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EDT SUN SEP 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TROPICAL STORM 5 NNW ST. AUGUSTINE 29.95N 81.34W
09/10/2017 ST. JOHNS FL AWOS
AWOS STATION MEASURED A WIND GUST OF 58 MPH.
&&
WCORLESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:06 PM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 3 hr |
| Sep 10, 8:09 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 10, 8:10 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 35 min |
| Sep 10, 8:38 PM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Clay, Duval, Putnam and 2 more | 3 hr |
| Sep 10, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 6 hr |
| Sep 11, 12:26 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford, Clay, Flagler, Marion, Putnam and 1 more | 3 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Sep 11, 12:49 AM EDT | Flash Flood Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 5 hr |
| Sep 11, 1:35 AM EDT | Flash Flood Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Nassau | 28 min |
| Sep 11, 2:10 AM EDT | Flash Flood Warning | JAX | Clay, Saint Johns | 3 hr |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Nassau | 6 min |
| Sep 11, 2:41 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Saint Johns | 3 hr |
| Sep 11, 3:36 AM EDT | Tornado Warning | JAX | Duval | 24 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Duval, Nassau | 3 hr |
| Sep 11, 4:22 AM EDT | Areal Flood Advisory | JAX | Marion | 3 hr |
| Sep 11, 4:38 AM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Clay, Putnam | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Alachua, Baker, Bradford, Columbia, Gilchrist, Union | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Nassau | 3 hr |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Columbia, Hamilton, Suwannee | 3 hr |
| Sep 11, 6:45 AM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Sep 11, 8:23 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Columbia, Duval, Union | 3 hr |
| Sep 11, 9:48 AM EDT | River Flood Warning | JAX | Columbia, Gilchrist, Suwannee | 18 days |
| Sep 11, 12:19 PM EDT | Flash Flood Warning | JAX | Clay, Duval, Putnam, Saint Johns | 6 hr |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Baker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more | 5 hr |
| Sep 11, 5:18 PM EDT | Coastal Flood Warning | JAX | Duval, Flagler, Nassau | 3 days |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Duval, Flagler, Nassau | 10 hr |
| Sep 11, 5:26 PM EDT | Small Craft Advisory | JAX | 28 hr |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.